MAUDE Adverse Event Report: ETHICON INC. EB EXC GRN 4X30IN 2 S/A V-37; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. EB EXC GRN 4X30IN 2 S/A V-37; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number MX69G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information: the actual device batch number associated with this event is not known.The international affiliate reports the following possible batch number: batch pch822.
 
Event or Problem Description
It was reported that a patient underwent an unknown orthopedic surgery on (b)(6) 2019 and suture was used.During the procedure, the suture was broken when tying during interrupted suturing.The surgeon commented that no extra force was applied.There were no adverse consequences to the patient.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).Additional information: the actual device batch number associated with this event is not known.The international affiliate reports the following possible batch number: batch pch822, mfg.Date 03/14/2019, exp.Date 02/29/2024.In addition, a review of the manufacturing record evaluation for the possible batch number was performed for the finished device lot, and no non-conformances were identified.Additional: it was reported performance breakage suture.A needle/suture pieces of product code mx69g, lot # pch822 was returned for analysis.During the visual inspection of the sample, the swage and attachment area were noted to be as expected and marks on body by use of a surgical instrument could be observed.The suture was observed broken do the stress applied to the strand, present damaged on the surface and the end.Appears to be by use of a surgical instrument.No functional test could be performed.As with any device, care should be taken to avoid damage to the strand when handling.Avoid the crushing or crimping action of the surgical instruments, such as needle holders and forceps.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the sample received, the assignable cause of the performance breakage suture was an improper handling.

Brand Name
EB EXC GRN 4X30IN 2 S/A V-37
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9165775
Report Number2210968-2019-88439
Device Sequence Number14363207
Product Code GAT
UDI-Device Identifier10705031047150
UDI-Public10705031047150
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMX69G
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2019
Initial Date Received by Manufacturer 09/11/2019
Supplement Date Received by Manufacturer10/21/2019
Initial Report FDA Received Date10/08/2019
Supplement Report FDA Received Date11/12/2019
Patient Sequence Number1